Hail, Bolivar
- When
- April 29, 8:14 PM CST to 8:15 PM CST
- Where
- Bolivar County, Shaw
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.600, -90.817
20 thunderstorm wind, 5 hail, 5 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 29, 7:50 PM CST, 24 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 850 PM CDT FRI APR 29 2005 .UPDATE...LATEST SATELLITE IMAGERY SHOWS A STRONG SHORT WAVE MOVING TOWARD THE SOUTHERN PLAINS. STATIONARY BOUNDARY WAS NOTED JUST NORTHWEST OF THE FORECAST AREA...WAITING FOR THE APPROACH OF THE STRONG UPPER SHORT WAVE. STRONG TO SEVERE THUNDERSTORMS WERE MOVING ACROSS THE NORTHWEST DELTA REGION OF MISSISSIPPI. CURRENT FORECAST APPEARS TO BE ON TRACK AS THE COLD FRONT AND THUNDERSTORMS WILL MOVE ACROSS THE REGION DURING THE OVERNIGHT HOURS. CURRENT FORECAST TEMPS AND POPS STILL APPEAR TO BE ON TRACK. && .AVIATION...WILL CONTINUE WITH CONVECTION IN THE TAFS WITH STRONGER GUSTY WINDS ACROSS THE NORTHWEST TAFS...WHERE BETTER JET DYNAMICS WILL TAKE PLACE. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: 17
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 645 PM CDT FRI APR 29 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 302342- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 642 PM CDT FRI APR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI. THE GREATEST RISK FOR SEVERE THUNDERSTORMS WILL OCCUR NORTH OF A LINE FROM BASTROP LOUISIANA...TO HOLLANDALE...VAIDEN...AND EUPORA MISSISSIPPI. HERE...THE COMBINATION OF MOISTURE...INSTABILITY...AND WIND SHEAR (WHICH IS THE CHANGE IN WIND DIRECTION/SPEED WITH HEIGHT) WILL ALLOW FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS. THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP TONIGHT ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA...THEN MOVE ACROSS THIS AREA BETWEEN 8 PM AND 5 AM. TORNADOES...HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR WILL BE POSSIBLE WITH THESE STORMS. ANOTHER UPPER-LEVEL DISTURBANCE WILL PUSH A COLD FRONT FURTHER SOUTHEAST INTO THE LOWER MISSISSIPPI VALLEY TONIGHT. AS THESE FEATURES MOVE INTO OUR AREA OVERNIGHT...A SQUALL LINE OF THUNDERSTORMS IS EXPECTED MOVE ACROSS THE REGION TONIGHT. EVEN THOUGH DAMAGING WINDS AND LARGE HAIL APPEAR TO BE THE GREATEST RISK WITH THESE THUNDERSTORMS...ISOLATED TORNADOES CANNOT BE RULED OUT. THIS LINE OF THUNDERSTORMS WILL SWEEP ACROSS THE REGION OVERNIGHT...EXITING SOUTHEAST MISSISSIPPI TOWARD SUNRISE. RIGHT NOW...IT LOOKS LIKE THE GREATEST RISK OF SEEING SEVERE WEATHER WILL OCCUR BETWEEN 8 PM AND 11 PM ACROSS THE ARKLAMISS REGION...BETWEEN 11 PM AND 2 AM AROUND A LINE FROM BROOKHAVEN TO COLUMBUS...AND BETWEEN 1 AM AND 5 AM OVER EAST CENTRAL AND SOUTHERN MISSISSIPPI. ...FLOODING... HEAVY RAIN MAY RESULT IN THE PONDING OF WATER ON ROADWAYS AND OTHER LOW-LYING AREAS ACROSS AREAS NORTH OF A LINE FROM BASTROP LOUISIANA...TO CARTHAGE AND COLUMBUS MISSISSIPPI. AS THUNDERSTORMS EVOLVE THIS EVENING...THE POTENTIAL EXISTS THAT A FEW STORMS WILL MOVE REPEATEDLY ACROSS THE SAME AREA. THE COMBINATION OF SEVERAL ROUNDS OF INTENSE STORMS...AND A SQUALL LINE MOVING THROUGH THE REGION...WILL BRING THE POTENTIAL TO SEE 2 TO 3 INCHES OF RAIN IN A 3 HOUR PERIOD. AT THIS TIME...AREAS NORTH OF A LINE FROM GREENVILLE TO LEXINGTON TO KILMICHAEL HAVE THE HIGHEST RISK OF SEEING THIS LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TONIGHT. OTHERWISE...ACTIVATION IS NOT ANTICIPATED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 336 PM CDT FRI APR 29 2005 ARZ074>075-LAZ007>009-015-MSZ018>019-025>042-300400- ASHLEY AR-CHICOT AR-EAST CARROLL LA-MOREHOUSE LA- RICHLAND LA-WEST CARROLL LA-ATTALA MS-BOLIVAR MS- CARROLL MS-CHOCTAW MS-CLAY MS-GRENADA MS-HOLMES MS- HUMPHREYS MS-ISSAQUENA MS-LEFLORE MS-LOWNDES MS- MONTGOMERY MS-NOXUBEE MS-OKTIBBEHA MS-SHARKEY MS- SUNFLOWER MS-WASHINGTON MS-WEBSTER MS-WINSTON MS- YAZOO MS- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 211 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN LOUISIANA THIS WATCH INCLUDES 4 PARISHES IN NORTHEAST LOUISIANA EAST CARROLL MOREHOUSE RICHLAND WEST CARROLL IN MISSISSIPPI THIS WATCH INCLUDES 20 COUNTIES IN CENTRAL MISSISSIPPI ATTALA CHOCTAW HOLMES HUMPHREYS YAZOO IN EAST CENTRAL MISSISSIPPI NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA LEFLORE MONTGOMERY WEBSTER IN NORTHEAST MISSISSIPPI CLAY LOWNDES OKTIBBEHA IN NORTHWEST MISSISSIPPI BOLIVAR SUNFLOWER WASHINGTON IN WEST CENTRAL MISSISSIPPI ISSAQUENA SHARKEY THIS INCLUDES THE CITIES OF...CROSSETT...NORTH CROSSETT... HAMBURG...WEST CROSSETT...GREENWOOD...WEST POINT...COLUMBUS... BASTROP...ROLLING FORK...ANGUILLA...KOSCIUSKO...RAYVILLE... DELHI...YAZOO CITY...MACON...BROOKSVILLE...GRENADA...STARKVILLE... LAKE PROVIDENCE...DERMOTT...LAKE VILLAGE...EUDORA...WINONA... INDIANOLA...RULEVILLE...VAIDEN...NORTH CARROLLTON...CARROLLTON... CLEVELAND...ACKERMAN...WEIR...EUPORA...MABEN...MATHISTON... DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...BELZONI... ISOLA...GREENVILLE...MAYERSVILLE...LOUISVILLE... OAK GROVE AND EPPS. CRAVEN
The Jackson/Brandon,MS radar (KDGX), 166 km away, was scanning. The volume nearest the first event began at 02:13 UTC.
20 thunderstorm wind, 5 hail, 5 tornado. Local standard time, as filed.
Straight line winds damaged the roofs of several homes south of Shaw to near the Washington county line as well as uprooting several large trees. One home was destroyed from a large tree that fell through it. One large out shed was blown off its blocks. One fertilizer spreader was flipped over and a metal tractor shed had some of its roof blown off.
Several trees and power lines were blown down.
This weak and brief tornado touched down near the Sunflower Community and damaged a mobile home, flipped over a storage tank and damaged some sheds.
A 70 MPH wind gust was measured by a crop duster instrument.
A swath of 70 to 80 MPH winds blew across North-Central LeFlore county and caused considerable damage from the Schlater area to around Money. Between Schlater and Shellmound many power poles were snapped and trees uprooted. Closer to the Money Community, more trees were uprooted and a part of a roof was blown off a home. Additionally, near the Sweet Home Community, a barn, shop and farm equipment were destroyed.
This tornado touched down just West-Southwest of Shellmound and moved east for 3 miles. Several trees were uprooted and snapped along the path with an area along US Highway 49E having a number of power poles snapped off at the base. An irrigation structure was picked up and moved causing significant damage to the irrigation system. Damage from this tornado was limited due to the path occurring over open farm land.
This weak and brief tornado was observed touching down in an open field by a storm chase team. Due to the open area where the tornado touched down, no damage occurred.
Two power poles were snapped and blown down.
A few trees and several large limbs were blown down near Hallsferry Road.
Several trees were blown down along the Natchez Trace near French Camp.
A few trees were blown down.
One power pole was snapped and one large tree was blown down.
Several trees were blown down.
A few large limbs were torn off trees just east of Highway 13.
Several large trees were blown down around the Bigbee Valley Community. Three homes had trees fall on them with one home sustaining major damage. Additionally, one outbuilding was destroyed.
This weak tornado touched down just to the west of Hot Coffee and tracked northeast for 3 miles. Several trees were snapped and uprooted along the path along with a few damaged outbuildings.
Two trees were blown down.
This weak tornado touched down in the Hub Community and tracked east for 4 miles before dissipating near the Lamar county line. Several trees and many large limbs were blown down or twisted off along the path.
Twenty to thirty trees were blown down 6 miles south of Ellisville.
A swath of wind damaged occurred from near the Hub Community eastward along Highway13 into West-Central Lamar county. Just south of the Hub Community several large trees were uprooted along Jefftown Road. All along Highway 13, to the Lamar county line, a few trees were blown down along with numerous large limbs broken off and tree debris scattered across the road and in area lawns.
Numerous large limbs blown down and tree debris scattered across the area.
A few trees were blown down.
A few trees were blown down.
A few trees were blown down in Hattiesburg. One tree was blown across a portion of Interstate 59 and a car ran into the tree.
Two trees were blown down near the Pine Belt Regional Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyThe tornado archive for Mississippi, 2005Warnings in Mississippi, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451264, 5451265, 5451267, 5451271, 5451266, 5451268, 5451269, 5451270, 5451272, 5451273, 5451274, 5451275, 5451320, 5451321, 5451322, 5451323, 5451324, 5451325, 5451326, 5451327, 5451328, 5451329, 5451331, 5451330, 5451332, 5451333, 5451334, 5451335, 5451336, 5451387.